Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 61, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 6, 2008, 11:36 PM CST for Jefferson Parish, Plaquemines Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2008, 11:36 PM CST (05:36 UTC)
- Expired
- Mar 7, 2008, 12:00 AM CST
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Plaquemines Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 9:00 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 6, 9:00 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
900 PM CST THU MAR 6 2008
.UPDATE...
UPDATES WERE MADE TO MARINE HEADLINES ON LAKES PONTCHARTRAIN AND
MAUREPAS. EXERCISE CAUTION HEADLINES WERE ADDED FOR TONIGHT AND
THE SMALL CRAFT ADVISORY WILL BEGIN AT 00Z SATURDAY. REMAINDER OF
FORECAST REMAINS ON TRACK FOR NOW.
&&
.PREV DISCUSSION... /ISSUED 300 PM CST THU MAR 6 2008/
SHORT TERM...
EARLY THIS AFTERNOON A SURFACE LOW WAS DEVELOPING NEAR THE
SOUTHEAST TEXAS COAST WITH A FRONTAL BOUNDARY STRETCHING INTO
SOUTH TEXAS. THE ASSOCIATED UPPER-LEVEL TROUGH WAS OVER THE
SOUTHERN PLAINS. THE SURFACE LOW IS EXPECTED TO TRACK ALONG THE
LOUISIANA COAST TOWARD THE FLORIDA PANHANDLE TONIGHT WITH AN
EXTENSIVE RAIN SHIELD SPREADING ACROSS SOUTH LOUISIANA AND
MISSISSIPPI. THE STRONGER ACTIVITY SHOULD REMAIN NEAR THE COAST
AND OFFSHORE...WHERE THERE IS A POTENTIAL FOR HEAVY RAINFALL. AS
THE LOW CONTINUES TO PULL INTO THE EASTERN SEABOARD...THE UPPER
TROUGH WILL PUSH INTO THE LOWER MISSISSIPPI VALLEY. THIS WILL KEEP
SOME LINGERING LIGHT RAIN IN THE AREA FOR FRIDAY...ENDING BY THE
EVENING HOURS. ALTHOUGH COLD AIR ADVECTION WITH THIS SYSTEM WILL
BRING MOST OF THE COLUMN OF AIR BELOW FREEZING FRIDAY
NIGHT/SATURDAY MORNING...THE PRECIP IS EXPECTED TO END BEFORE ANY
WINTER MIX WOULD DEVELOP. LOW TEMPS AROUND FREEZING ARE EXPECTED
SATURDAY AND SUNDAY MORNINGS ACROSS SOUTH MISSISSIPPI AND EAST-
CENTRAL LOUISIANA. 25
LONG TERM...
HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE WEEKEND. THERE IS
SOME DISCREPANCY BETWEEN THE ECMWF AND GFS...INCLUDING MODEL RUN
TO MODEL RUN. FOR NOW WE ARE CONTINUING TO FOLLOW OLDER RUNS
SHOWING A LOW DEVELOPING IN THE WESTERN GULF EARLY NEXT WEEK AND
SLOWLY MOVING TO THE NORTHEAST FOR MID-LATE NEXT WEEK. THIS WOULD
KEEP GENERALLY ONSHORE FLOW ACROSS THE AREA THROUGH WEDNESDAY. 25
AVIATION...
CONDITIONS ARE EXPECTED TO DETERIORATE THROUGH MOST OF THE TAF
PERIOD AS CLOUDS AND RAIN MOVE INTO THE REGION AHEAD OF A COLD
FRONT. WORST CONDITIONS WILL BE DURING THE OVERNIGHT HOURS...MAINLY
AFTER MIDNIGHT. THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL REDUCE
VSBYS AND CIGS TO IFR CONDITIONS. CONDITIONS SHOULD BEGIN IMPROVING
AFTER 12Z. 95
MARINE...
A SURFACE LOW DEVELOPING OVER SOUTH TEXAS WILL MOVE NORTHEASTWARD
ACROSS THE COASTAL WATERS TONIGHT AND WILL HELP PUSH A COLD FRONT
THROUGH THE REGION. BEHIND THE FRONT...WINDS AND WAVES ARE EXPECTED
TO INCREASE AS A SURFACE HIGH BUILD IN FROM THE EAST. SMALL CRAFT
ADVISORIES HAVE ALREADY BEEN ISSUED FOR THE LAKES AND COASTAL WATERS
STARTING AT VARIOUS TIMES BASED ON LOCATION AND REMAINING IN EFFECT
THROUGH SATURDAY MORNING. WHILE SUSTAINED WINDS ARE NOT CURRENTLY
EXPECTED TO REACH GALE CONDITIONS...THE SITUATION WILL BE MONITORED
CLOSELY AS HIGHER GUSTS COULD EASILY REACH 35KT OR HIGHER. THE
PRESSURE GRADIENT SHOULD START TO RELAX SATURDAY AS THE HIGH BECOMES
MORE CENTERED OVER THE REGION. IT WILL REMAIN IN PLACE SUNDAY AND
START TO MOVE EASTWARD SUNDAY NIGHT AND INTO MONDAY AS ANOTHER COLD
FRONT APPROACHES FROM THE NORTHWEST. 95
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 68 48 54 32 / 10 80 30 20
BTR 68 49 55 33 / 10 80 30 20
MSY 68 53 63 36 / 10 90 30 20
GPT 66 50 63 33 / 10 80 40 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM FRIDAY TO 12 PM CST SATURDAY FOR
GMZ530.
SMALL CRAFT ADVISORY UNTIL 12 PM CST SATURDAY FOR GMZ550-555-570-
575.
MS...NONE.
GM... SMALL CRAFT ADVISORY UNTIL 12 PM CST SATURDAY FOR GMZ555-570-575.
&&Hazardous weather outlook, Mar 6, 9:00 PM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NEW ORLEANS LA 900 PM CST THU MAR 6 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-071300- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 900 PM CST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT THUNDERSTORMS... NUMEROUS TO WIDESPREAD SHOWERS AND SCATTERED EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND PREVAIL THROUGH THE NIGHT AS AN AREA OF LOW PRESSURE MOVES NORTHEAST ACROSS THE SOUTHEAST LOUISIANA AND MISSISSIPPI COASTAL WATERS. RAINFALL AMOUNTS UP TO ONE INCH WILL ARE EXPECTED OVERNIGHT WITH LOCALLY HEAVIER AMOUNTS POSSIBLE SOUTH OF LAKE PONTCHARTRAIN. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY ACROSS COASTAL AREAS AND THE ADJACENT COASTAL WATERS. MARINE... SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS ACROSS THE GULF COASTAL WATERS TONIGHT BEFORE BECOMING SOUTHWEST TOWARD MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MARINE... STRONG WEST TO NORTHWEST WINDS OF 20 TO 30 KNOTS WILL DEVELOP FRIDAY AND PREVAIL THROUGH SATURDAY MORNING. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FRIDAY THROUGH SATURDAY MORNING FOR THE GULF COASTAL WATERS...AND A SMALL CRAFT ADVISORY FOR LAKES PONTCHARTRAIN AND MAUREPAS WILL BE IN EFFECT FROM LATE FRIDAY INTO SATURDAY MORNING. STRONGER NORTHWEST WINDS FRIDAY NIGHT MAY APPROACH GALE FORCE FOR A PERIOD OF TIME OVER THE GULF COASTAL WATERS AS MUCH COLDER AIR SURGES INTO THE AREA BEHIND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Mar 6, 10:51 PM CST, 45 minutes before
LAZ038-040-050-070515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1051 PM CST THU MAR 6 2008 ...LINE OF THUNDERSTORMS WITH SMALL HAIL MOVING INTO THE AREA... AT 1046 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH PEA TO MARBLE SIZE HAIL ABOUT 17 MILES SOUTHWEST OF MADISONVILLE...MOVING NORTH AT 55 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... MANDEVILLE AND HAMMOND AT 1105 PM. COVINGTON AT 1110 PM. FOLSOM AND BUSH AT 1115 PM. EXPECT HAIL AND OCCASIONAL LIGHTNING IN THE PATH OF THIS STORM. LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
Special weather statement, Mar 6, 10:56 PM CST, 40 minutes before
LAZ058>060-070530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1056 PM CST THU MAR 6 2008 ...THUNDERSTORM WITH HAIL MOVING THROUGH CENTRAL LAFOURCHE PARISH INTO THE ST CHARLES PARISH... AT 1055 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HAIL...NEAR LAROSE...OR ABOUT 3 MILES EAST OF MATHEWS...MOVING NORTH AT 55 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... NEW SARPY AND BOUTTE AT 1115 PM. EXPECT HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
Special weather statement, Mar 6, 11:01 PM CST, 35 minutes before
LAZ059-065-066-070530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1101 PM CST THU MAR 6 2008 ...THUNDERSTORM WITH SMALL HAIL MOVING THROUGH TERREBONNE PARISH INTO CENTRAL LAFOURCHE PARISH... AT 1059 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH PEA TO MARBLE SIZE HAIL...NEAR HOUMA...OR ABOUT 4 MILES NORTH OF DULAC...MOVING NORTH AT 55 MPH. EXPECT HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:46 PM CST | Special Marine Warning | LIX | 59 min | |
| Mar 6, 8:55 PM CST | River Flood Warning | LIX | Saint Tammany | 17 hr |
| Mar 6, 11:07 PM CST | Special Marine Warning | LIX | 113 min | |
| Mar 6, 11:36 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 24 min |
| Mar 6, 11:42 PM CST | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist, Tangipahoa | 33 min |
| Mar 6, 11:55 PM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 35 min |
| Mar 7, 12:49 AM CST | Special Marine Warning | LIX | 26 min | |
| Mar 7, 1:00 AM CST | Special Marine Warning | LIX | 60 min | |
| Mar 7, 1:58 AM CST | Special Marine Warning | LIX | 62 min | |
| Mar 7, 6:28 AM CST | Special Marine Warning | LIX | 62 min | |
| Mar 7, 6:31 AM CST | Wind Advisory | LIX | Saint Bernard | 23 hr |
| Mar 7, 9:18 AM CST | River Flood Warning | LIX | Saint Tammany | 39 hr |
| Mar 7, 2:09 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 39 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.